Texas, 2024Drought in Texas, September 1 to 30, 2024
September 1 to 30, 2024 · NWS FWD · 2 events in 2 counties and zones
Severe drought conditions impacted portions of the Red River Valley throughout the month of September.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions impacted portions of the Red River Valley throughout the month of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 31, 11:57 PM CST, 3 minutes earlier.
Area forecast discussion, Aug 31, 11:57 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1257 AM CDT Sun Sep 1 2024
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Labor Day/
Though large scale ridging will remain centered over the Rockies
and the Plains through the weekend, a weak surface front
positioned across the CWA and a weakness in the ridge aloft will
provide focus for showers and thunderstorms once again Sunday
afternoon. Coverage will be scattered in nature and focused either
near the front or any other mesoscale boundaries left over from
previous convection. Timing will be largely during the afternoon
and early evening when instability will be maximized, with
activity dissipating shortly after sunset.
A weak disturbance rounding the base of the ridge on Monday will
enhance the lift across the region, increasing rain chances for
Labor Day. The highest Labor Day POPs will be across roughly the
western half of the CWA where the lowest mid level heights will
exist, but just about anyone could see a shower or storm. Weak
flow aloft will keep activity disorganized each day, with locally
heavy rain, gusty winds and lightning being the main concerns in
the stronger storms. Otherwise; clouds, precipitation, and the
presence of the front will offset the effects of the ridge,
keeping temperatures near normal through the holiday weekend.
30
&&
.LONG TERM... /Issued 245 PM CDT Sat Aug 31 2024/
/Sunday Night Through This Week/
An unsettled pattern will continue to hold in place through the
remainder of the Labor Day weekend into the first half of next
week. This is the result of a persistent surface trough and
stalled front, which will lead to near daily shower and
thunderstorm activity across much of North and Central Texas.
Given the isolated to scattered nature of any convection, not
everyone will see rain. The best potential for rain chances will
be along this stalled front as it gradually pushes further east.
This feature will be important to watch in the coming days due to
all of the outdoor activities that will be ongoing through Labor
Day. While severe weather is not expected, frequent lightning and
gusty winds could lead to impacts for anyone caught outside.
Because of this, those who plan on going out on any lakes will
need to pay close attention to the forecast. As for heavy rain,
flooding issues are not expected given the antecedent drought
conditions the majority of our forecast area finds itself in. That
being said, slow storm motion and locally heavy rainfall could
lead to minor nuisance flooding, especially for locations that
have already seen rain in recent days.
There is increasing confidence regarding an uptick in overall
convective activity through the Tuesday and Wednesday timeframe.
Model guidance continues to suggest a deeper upper level trough
developing across the Southern Plains. This will be represented by
a gradual increase in PoPs areawide through the first half of the
week. This will also lead to increased cloud cover, which in turn
will help to keep temperatures below normal for the first half of
September. Daily highs will range in the low to mid 80s during
this period, with a few lucky locations remaining in the upper 70s
all day. Continue to check back for updates to the forecast!
Reeves
&&
.AVIATION... /NEW/
/06Z TAFs/
Low clouds will be on the increase overnight in the vicinity of a
weak front draped near the DFW Metroplex. About half of the recent
suite of model guidance indicates MVFR conditions, so have added
a TEMPO for MVFR cigs in the DFW area TAFs from 12-16Z Sunday. The
focus will then turn to possible convection Sunday afternoon as
the atmosphere destabilizes. The disorganized nature of the
expected convection will preclude the inclusion of a TEMPO group
at this time, but will keep VCTS at all airports the Sunday
afternoon/early evening hours. Otherwise, northeast winds of 5 to
10 kt will shift south to include the Waco area by midday Sunday
as the front nudges slowly south and east.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 75 87 71 83 70 / 30 60 50 40 30
Waco 73 89 71 84 69 / 30 70 50 50 30
Paris 71 88 69 83 69 / 20 30 20 30 20
Denton 73 88 70 83 68 / 30 60 40 40 30
McKinney 73 88 70 83 69 / 20 50 30 40 30
Dallas 75 88 72 84 71 / 30 60 40 40 30
Terrell 73 88 70 84 69 / 20 50 30 40 30
Corsicana 74 88 72 86 71 / 30 50 40 40 30
Temple 73 89 70 86 69 / 40 70 60 50 40
Mineral Wells 72 84 68 81 65 / 40 70 60 50 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 31, 5:28 PM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
628 PM CDT Sat Aug 31 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
628 PM CDT Sat Aug 31 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Isolated to scattered showers and storms remain possible the rest of
this evening. Severe weather is not expected, but gusty winds and
heavy rainfall are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms chances will continue through the remainder of the
holiday weekend and into the middle of next week. Severe weather is
not anticipated, but stronger storms could contain gusty winds and
heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Montague
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe drought conditions impacted portions of the county throughout the month.
Drought, Lamar
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Severe drought conditions impacted the county throughout the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 4, 20245 deaths · 4 events
- Heat in Nevada, September 1 to 2, 20243 deaths · 1 event
- Wildfire in Washington, September 1 to 30, 2024$100 million · 1 event
- Flash Flooding and Flood in Texas, September 1 to 3, 20241 death · 16 events
- Wildfire in Oregon, September 1 to 15, 2024$4.0 million · 1 event
- Wildfire in Washington, September 1 to 3, 2024$3.7 million · 1 event
- Wildfire in Idaho, September 1 to 30, 2024$2.0 million · 1 event
- Flash Flooding and Damaging Winds in North Carolina, September 1, 2024$54,000 · 50 kt wind · 12 events
- Drought in West Virginia, September 1 to 30, 202440 events
- Damaging Wind in Indiana, September 1, 2024$60,000 · 56 kt wind · 1 event
- Drought in Tennessee, September 1 to 30, 202435 events
- Damaging Wind in Guam, September 1, 2024$43,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1217588, 1217589.